I would like to know if they go away after time also.
How soon after starting Zetia will side effects start such as aches in joints and muscles last?
Question posted by grannysc on 15 July 2012
Last updated on 18 November 2019 by bomashisha
I had been on statins for years and probably about a month after I started taking them, my legs started hurting. Instead of taking me off statins, my doctor would change the type of statin. I am experiencing the same kind of pain as AquariasAnne. I finally told my doctor I refused to take any statins to help with elevated cholesterol. I lost 40 pounds and changed my eating habits, and still my cholesterol is over 200. I've been on Zetia now for about 6 months and my leg pain is still there. I personally believe the statins, after taken for awhile, do cause harm to our muscles. I cannot stand in one place for longer than 10 minutes. And when I go to the grocery store, after walking about 15-20 minutes, it is all I can do to make it to the car. Once I sit for about 30 minutes, I can walk around again. I've had shots three times for pain in my back and legs and been through physical therapy.
The shots did very little and the physical therapy helped a bit, so I continue doing the exercises every day. But the pain is still there, just as it was before. The Zetia works slowly and I believe it is supposed to be taken with a statin, but I refuse to take statins ever again. After 3 months on Zetia, my cholesterol dropped, but not as significantly as it did when on the statins. I wish I could answer your question but I can't since I started on statins first, and even though every doctor I've seen has told me my leg pain is not from the statins, I do not believe them. My advice to you is not to take statins. Even though they work well, they caused me a lot of pain. And like Anne says, everyone is different, so that may not be the case for you. I am so sorry you are having to go through this.
This is the only Chol. Med I had NO pain with. But after 6 months starting at 370 my Chol. is still 358 and triglycerides are 333. Its not cheap and I found it didn't work for me. I don't know what they are going to try next because its genetic. Good luck.
I was on Zetia but also Lipitor at the same time. If you have any aches in your joints and muscles, I would advise asking your doctor to take you off of any statin drugs. My aches did not start and the blood tests never showed any problems until it was too late. Now the muscles in my legs are destroyed. I cannot walk for more than 20 minutes without extreme pain.Your doctor may or may not believe that it is from this drug as several of my doctors still do not believe my pain is from those drugs. It will be up to you then to decide what to do. If you stop the drug, and your aches go away then this should be a sign the drug is the cause. We are all different so this is a decision for you to make if you feel better without the drugs. Look up side affects of Zetia and show them to your doctor and if it shows muscle aches, then he will probably take you off of them.
- Zetia uses and safety info
- Zetia information for Healthcare Professionals (includes dosage details)
- Side effects of Zetia (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.